MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 4450
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that an unknown model valve in the mitral position was disabled via a valve-in-valve procedure after an unknown implant duration due to mitral stenosis and regurgitation.A 9755rsl 29mm transcatheter valve was successfully implanted.
 
Event or Problem Description
It was reported that a 36mm 4450 mitral ring was disabled via a valve-in-ring procedure after an implant duration of one year and eight months due to mitral stenosis and regurgitation.A 9755rsl 29mm transcatheter valve was successfully implanted.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, b5, d1, d2, d4, d6, g3, g4, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The causes of surgical or percutaneous intervention for failed annuloplasty repairs are well documented in the literature.This is primarily due to progression of native valvular disease or technical failures and is not related to device malfunction.This may present as recurrent regurgitation and/or stenosis.Unlike prosthetic heart valves, annuloplasty rings are an adjunct to the valve repair.Per technical summary 26579, rev a, [failed annuloplasty repair] re-operations are primarily the result of a progression of disease, the patient's baseline hemodynamics, or technical failures and are not evidence of product malfunctions.The most likely cause is patient factors, including progression of the patient's disease.H11: corrective data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key16853251
Report Number2015691-2023-12704
Device Sequence Number6248814
Product Code KRH
UDI-Device Identifier00690103020274
UDI-Public(01)00690103020274(17)260223
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K926138
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model Number4450
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale